MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS CUP IMPACTOR TERMINAL-M10; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS CUP IMPACTOR TERMINAL-M10; SURGICAL INSTRUMENT FOR HIP SURGERY
Model Number 01.15.10.0263
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation performed by r&d project manager: looking at the image attached to the complaint it is visible that the terminal is blocked inside the cup.It is not possible to determine the root casue even if it is possible that the instrument balinit coating is scratched and this caused the cold welding with the cup.Batch review performed on 17 june 2022: lot 2053947: (b)(4) items manufactured and released on 28-july-2021.No anomalies found related to the problem.To date, no other similar events have been reported during the period of review.Additional implant involved: batch review performed on 01 june 2022 on cup versafitcup cc trio 01.26.45.0054 acetabular shell cc trio ø 54 (k103352) lot.2112747: (b)(4) items manufactured and released on 14-dec-2021.Expiration date: 2026-11-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
Terminal for cup impactor and versafitcup cc trio cold welding during the surgery, a back up shell of the same size was open and used without success because the press fit in the bone wasn't good.Due to this an additional acetabular bone reaming was necessary and a new cup size 56 was finally implanted with success.1,30h delay in the surgery.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.During the analysis it is evaluated that the balinit coating on the instrument body is scratched and some sings are present.Some coating sings are present also on the cup body.The scratched of the balinit coating should be the cause of the reported cold welding with the cup.

Brand Name
AMIS CUP IMPACTOR TERMINAL-M10
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14787360
Report Number3005180920-2022-00481
Device Sequence Number4677616
Product Code LXH
UDI-Device Identifier07630040736015
UDI-Public07630040736015
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.15.10.0263
Device Catalogue Number01.15.10.0263
Device Lot Number2053947
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown